Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243482] of Richard T. Durrett

Papers Published

  1. Durrett, R; Buttel, L; Harrison, R, Spatial models for hybrid zones, Heredity, vol. 84 no. 1 (2000), pp. 9-19, ISSN 0018-067X [doi]
    (last updated on 2017/12/16)

    Abstract:
    We introduce a spatially explicit model of natural hybrid zones that allows us to consider how patterns of allele frequencies and linkage disequilibria change over time. We examine the influence of hybrid zone origins on patterns of variation at two loci, a locus under selection in a two-patch environment, and a linked neutral locus. We consider several possible starting conditions that represent explicit realizations of two alternative scenarios for hybrid zone origins: primary intergradation and secondary contact. Our results indicate that in some circumstances, differences in hybrid zone origins will result in substantially different patterns of variation that may persist for thousands of generations. Our conclusions are generally similar to those previously derived from partial differential equations, but there are also some important differences.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320